MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DFW150
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information: unknown/ not provided.Date of event: unknown/ not provided.If implanted, give date: unknown/ not provided.If explanted, give date: unknown/ not provided.A leaked sample cup was received.Customer provided photos were received.No complaint product device was received.A sample cup was received wrapped in bubble wrap.The bubble wrap was noticeably wet, indicating considerable leakage from the cup during shipment/prior to receipt at the site.A small amount of liquid remained inside the cup.The interior of both the cup and its lid were inspected, however no solid particles were detected.The reported foreign material could not be located for further evaluation.The customer provided photos were reviewed.The assessment revealed an image that shows a superposition of what appears to be a foreign particle colorless and with an almost rectangular shape that measures approximately 2 x 1.5 mm and is located in the mid periphery of the lens at 4:00.Unable to determine if it is located in the anterior or posterior surface of the iol.The source, nature and potential clinical impact of the observed phenomena cannot be determined from a picture assessment.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints have been received for this po.Therefore, no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
It was reported the intraocular lens (iol) came out of the cartridge with small pieces of what looks like plastic stuck to the lens.First couple had seemed small but the one they took picture of, the doctor actually had to use forceps to remove.No further information reported.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13955233
Report Number3012236936-2022-00802
Device Sequence Number4272034
Product Code HQL
UDI-Device Identifier05050474751347
UDI-Public(01)05050474751347(17)240917
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Initial Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown